Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2000, 7:31 PM EDT for Putnam County, West Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 7:31 PM EDT (23:31 UTC)
- Expired
- Jun 2, 2000, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 27 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:50 PM EDT | Hail 0.75 | Paradise, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 022332 SVRCRW WVC079-030000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 731 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN WEST VIRGINIA... * UNTIL 800 PM EDT... * AT 730 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER BUFFALO...OR ABOUT 9 MILES NORTH OF WINFIELD... MOVING EAST AT 40 MPH. <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 2, 3:30 PM EDT, 4 hours 1 minute before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-020730- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT FRI JUN 2 2000 COLD FRONT LOCATED JUST WEST OF CWA AT 3 PM...PROJECTED TO BE NEAR OHIO RIVER 6 PM...CKB TO CRW LINE AROUND 7 PM...NORTHEASTERN MOUNTAINS NEAR 8 PM. WITH SHOWERS AND THUNDERSTORMS REMAINING CLOSE TO FRONT AT THIS TIME WILL WORD FORECAST AS SHOWERS AND THUNDERSTORMS EARLY THIS EVENING THEN BECOMING PARTLY CLOUDY. CURRENT STORMS TO OUR NORTH SEE TO BE REMAINING IN INTENSITY BUT SOUTHERN END OF LINE NOT KEEPING THE SAME INTENSITY. AS SUGGESTED THIS MORNING MOST ACTION WILL REMAIN IN THE NORTH...BUT SOME STORMS THOUGH THE CWA MAY HAVE BRIEF STRONG WINDS. HIGH PRESSURE BUILDS INTO REGION SATURDAY AND SUNDAY. LOW PRESSURE FORMS TO OUR SOUTHWEST AS FRONT LAYS ACROSS SOUTHEASTERN STATES. SYSTEM LOOKS LIKE IT WILL STAY FAR ENOUGH TO OUR SOUTH THROUGH THE WEEKEND AND WILL DELAY CHANCE SHOWERS UNTIL LATE SUNDAY NIGHT. SYSTEM REMAINS PESKY AND CHANCE SHOWERS CONTINUES THROUGH MONDAY INTO EARLY TUESDAY. WILL GO SOMEWHAT WARMER ON MOS TEMPS THROUGH EARLY PERIOD. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FRIDAY FOR OHZ066>067...OHZ075>076...OHZ084. .END/JAS
In the hours before
Special weather statement, Jun 2, 1:46 PM EDT, 5 hours 45 minutes before
KYZ101>103-OHZ083-085>087-WVZ006>011-017-019-021930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT FRI JUN 2 2000 GUSTY THUNDERSTORM MAY FORM IN THE HEAT AND HUMIDITY. A COLD FRONT...MOVING EAST...THROUGH OHIO AND SOUTHERN INDIANA... WILL HELP FORM THE THUNDERSTORMS IN THE AFTERNOON HEAT AND HUMIDITY. THESE BRIEF STORMS WILL BE MOVING EAST AROUND 35 TO 40 MPH. THUS...FOLKS AROUND SUCH MAJOR OHIO RIVER COMMUNITIES AS MARIETTA...PARKERSBURG...POMEROY...GALLIPOLIS...HUNTINGTON...ASHLAND ...IRONTON...AND GREENUP...SHOULD BE ON THE LOOKOUT FOR THE POSSIBILITY OF GUSTY THUNDERSTORMS DURING THE LATE AFTERNOON OR EARLY EVENING...SAY BETWEEN 4 AND 8 O'CLOCK. RECREATIONAL BOATERS ON THE OHIO RIVER SHOULD BE READY TO GET OFF THE RIVER QUICKLY. INCREASE YOUR WEATHER AWARENESS NOW. MONITOR THE WESTERN HORIZON IF YOU PLAN TO BE OUTDOORS. GUSTY WINDS ARE MORE LIKELY THAN SIGNIFICANT HAIL...WITH A FEW OF THE STRONGER THUNDERSTORMS. .END / KTB
Local storm report, Jun 2, 6:42 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
642 PM EDT THU JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM OH .75 INCH HAIL
06/02/00 ATHENS THREE QUARTER INCH HAIL
REPORTED AT 525 PM EDT AT
THE PLAINS WHICH IS JUST
NORTHWEST OF ATHENS.
NNNNLocal storm report, Jun 2, 6:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
649 PM EDT THU JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM LOWELL OH WIND DAMAGE
06/02/00 WASHINGTON SEVERAL TREES DOWN JUST
SOUTH OF LOWELL ALONG
RAINBOW CREEK.
NNNNSpecial weather statement, Jun 2, 7:18 PM EDT, 13 minutes before
KYZ101>103-105-OHZ086-087-WVZ005>008-013>020-027>032-039-040-047- 030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 718 PM EDT FRI JUN 2 2000 ...STRONG THUNDERSTORMS CROSSING WEST VIRGINIA THIS EVENING... A LINE OF STRONG THUNDERSTORMS THAT ENTERED WESTERN WEST VIRGINIA AND NORTHERN KENTUCKY EARLY THIS EVENING STRETCHED FROM CLARKSBURG TO RAVENSWOOD WEST VIRGINIA TO GREENUP KENTUCKY AS OF 7 PM. BY 9 PM...THESE STORMS WILL STRETCH FROM ELKINS TO CHARLESTON. AS THESE STORMS ROLL THROUGH...EXPECT STRONG WIND GUSTS PEAKING IN THE 40 TO 45 MPH RANGE FOR A FEW LOCATIONS...ALONG WITH HEAVY RAINFALL AND THE POSSIBILITY OF SMALL HAIL. PERSONS SSHOULD KEEP AN EYE TO THE NORTHWEST SKY AND TAKE APPROPRIATE SHELTER FROM THESE STORMS. TRM
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.